Psychiatric Medication Changes?

Patient

Q: I am currently on 200mg of Zoloft for my mental disorders. Usually this keeps me calm and okay- but recently, I've been very sleepless and my OCD isn't clearing up. I've been taking Zoloft for eight months, and have only once suddenly stopped it. Upon doing so, I started forming psychotic symptoms, such as hearing my eyes move, voices, noises, and seeing things that don't exist. I was fine upon returning to zoloft, and these symptoms didn't occur before taking the medication. So, for my recent problem I went to my psychiatrist, and he prescribed 50mg of Seroquel, which I know is an antipsychotic. I do not have psychosis, schizophrenia, or anything like that; how is Seroquel doing anything for my OCD and sleep problems, and why did he prescribe this medication?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews